MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure for ventricular tachycardia (vt) which included the use of an ez steer¿ thermocool® nav bi-directional catheter and experienced heart block requiring implantable cardioverter-defibrillator (icd) for an intervention and hospitalization.The event occurred when the septum of left ventricle (lv) was ablated by thermocool during vt in the middle of the procedure, and when the vt was terminated.The procedure was continued as it was and completed without any problem.The patient still had the left bundle branch block when leaving the room.This event was initially assessed as non mdr reportable.However, on 09-nov-2023, additional information was received which stated that an implantable cardioverter-defibrillator (icd) was implanted in the patient.The patient recovered with no disabilities that interferes with daily activity after an extended hospitalization.With the additional information received, this event is now considered mdr reportable.The awareness date was 09-nov-2023.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18280662
Report Number2029046-2023-02857
Device Sequence Number5909740
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI75TCDFH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; NGEN RF GENERATOR; OPTRELL, 48 ELECTRODES, D-F; QDOT MICRO, BI, TC, D-F; UNK_CARTO 3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age81 YR
Patient SexMale
Patient Weight65 KG